• RubyFaye's Avatar

    RubyFaye posted an update

    Due to getting the acne like pimples in my eyes, I have switched from Tarceva to Gilotrif 30mg. I can eat and drink grapefruit and if I need to take Omeprezole, I can take it anytime, I do not have to keep it 12 hrs away from when I take Gilotrif.

    I was nauseous the first few days so I started taking it at bedtime and sleep through that part. I feel more tired but that will probably get better, I hope.
    I started getting the pimples in my eyes again and I thought this new med was going to stop that. My cancer team has been calling every 3 days to check on me and that is really nice to know they are keeping track of me.

    2 Comments
    • LiveWithCancer's Avatar
      LiveWithCancer

      I sure hope the Gilotrif will get control of your tumors and that the eye acne will go away. I don't quite understand what that it is, but it sounds awful.

      I am so happy that your cancer team is so attentive. There are apparently a lot of teams that aren't so good. I think mine would be there for me if (when?) my tumors take off again. That's a good feeling.

      Please keep us updated!

      almost 3 years ago
    • RubyFaye's Avatar
      RubyFaye

      The eye acne is pimples in the corners of my eyes and under my eyelids.

      It really is a good feeling. I pray your tumors stay in check and will not take off ever again.

      almost 3 years ago
  • RubyFaye's Avatar

    RubyFaye posted an update

    I have not been on very much lately. My 'everything is stable' mode is changing and I have been sick off and on.

    I have had 4 yrs and 10 months of Tarceva keeping me stable but my last scans last month shows some changes. My brain mets are stable so that is great. My lungs have new spots, some old spots that were shrinking and starting to grow. Couple spots that show possible lymphatic malignancy spreading and disease worsening.

    Will have new scans in couple months and probably have biopsy and check for mutations. May switch to Tagrisso if I have the right mutations.

    Also been having a lot of eye issues, acne in my eyes off and on quite often. Dr said many patients with the same problem have to be taken off Tarceva.

    I have had laryngitis, eye infections, acid reflux flare ups, acne on scalp and pneumonia. Starting to feel better, in fact I went to gym and rode recumbant bike for 20 min. today.

    My brother and his wife are touring the countryside in their RV and will be in next month to visit for a couple weeks. Excited about that time with our family all together and enjoying our time filled with laughter and memories.

    1 Comment
    • LiveWithCancer's Avatar
      LiveWithCancer

      HI RubyFaye, I am sorry that I missed this update from nearly a month ago. I am so sorry to hear that the Tarceva stopped working. It sure kept you stable for a long time!

      I wonder if your brother and SIL have made it to visit yet?

      Hang in there!!!

      almost 3 years ago
  • RubyFaye's Avatar

    RubyFaye posted an update

    I have outlived my expiration date. I have been on Tarceva 150 mg targeted chemo since 10/12. I was told it only works about a year but some get longer and I only had a year.

    Some side effects like my hair feeling like wire and scalp full of wire stubble, I cannot lay down because it hurts and the itching is extreme, body also itching but not as bad as scalp. Hair has begun to fall out again. Hair loss from T is permanent and they ask how I felt about being bald. I told them, I would rather not be bald but under the circumstances 'I love bald'.

    In my 40's, I was always telling my friends and family how much I loved 'bald' now I guess I will see huh?

    Today my doctors decided to reduce (for the first time) my T to 125mg and if no relieve then go to 100mg.

    1 Comment
    • GregP_WN's Avatar
      GregP_WN

      Sorry you're having some side effects, but happy that you continue to beat the odds! Keep us posted.

      over 3 years ago
  • RubyFaye's Avatar

    RubyFaye posted an update

    I just read an article about PTSD and my sister said, her counselor told her, cancer survivors do suffer PTSD. The article was in the Cure Spring 2016 magazine or curetoday.com.

    It talked about going through the battle and after 'war' and surviving the war, PTSD sets in. I know I use to always watch medical shows like Chicago Med etc, but I had to stop watching all of them because it was messing with my emotions....

    I have been told, there is no cure for me but I have survived longer than statistics figured I would, so I am a survivor each day. I do think cancer victims can suffer with PTSD....

  • RubyFaye's Avatar

    RubyFaye posted an update

    I just wanted to say, I completed a survey from WhatNext about cancer and I received a very generous monetary gift. It was really enjoyable!!

  • RubyFaye's Avatar

    RubyFaye posted an update

    I have had a lot of doctor appointments lately because I thought I was having a heart attack. No heart attack, but the pain felt like it and I found out, Gerd can cause the same kind of pain. My pain has subsided and working on getting Gerd under control. I have a endoscopy and colonoscopy set up to see what else could be going on.
    My March scans showed a small 'groundglass' area is growing and becoming more dense and I now have new spots around same area where my left lung lobe and cancer was removed. They are small and non-specified so more scans coming up.
    I have not been on site very much lately.

    1 Comment
    • GregP_WN's Avatar
      GregP_WN

      Sorry for your recent medical issues Miss Ruby, it seems like after we have had an issue like cancer the problems just keep coming. We hope you get good results on the upcoming scans.

      almost 5 years ago
  • RubyFaye's Avatar

    RubyFaye posted an update

    I have received great tips from all of you...
    Also, I love the surveys!!!! I just finished one and I even get rewarded for the time I spend, doing something I love..

    I got the email that said "Your check is on its way"
    I sure hope I get to do more of them.